MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER LASER PROBES; INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER LASER PROBES; INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED
Catalog Number 8065751114
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that during a retinal detachment repair procedure on the right eye, two ophthalmic laser probes from the same batch became stuck in the trocar cannula, preventing smooth transition through the port.When the probe was pulled back, the trocar was pulled out along with it.The surgery was completed on the same day by replacing the probe with another one.No patient impact was reported.
 
Additional Manufacturer Narrative
Additional information provided in sections d.9.H.3.H.6.And h.11.The product under investigation is not a serviceable device.Therefore, a service record review was not performed.The laser probe (lp) was returned for testing on this investigation.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A non-conformance based review of the lot number was performed.There were no relevant contributing factors identified.A review for complaints reported against this lot number was performed.There was no relevant complaint found, as part of this investigation.The laser probe (lp) was received for testing.A visual assessment of the returned sample revealed no obvious nonconformity.The returned sample was connected to a calibrated opthalmic system and was successfully recognized.A fit check was performed with a trocar and resistance was found with the cannula.A visual assessment under a microscope was performed and revealed excess adhesive.The root cause of the reported event is attributed to excess adhesive.It remains inconclusive how or when the excess adhesive was deposited on the cannula.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
LASER PROBES
Common Device Name
INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22209894
Report Number2028159-2025-00874
Device Sequence Number12926624
Product Code HQE
UDI-Device Identifier00380657511143
UDI-Public(01)00380657511143(17)271031(11)241105(10)174LXN
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K946135
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065751114
Device Lot Number174LXN
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/10/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/30/2025
Supplement Date Received by Manufacturer07/29/2025
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexMale